Alert archive / Mississippi / Areal Flood Warnings in 2021
Areal Flood Warning 2, NWS Jackson, MS
NWS Jackson, MS issued this areal flood warning at Mar 1, 2021, 8:45 AM CST for 4 counties in Mississippi; Ashley County, Chicot County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2021, 8:45 AM CST (14:45 UTC)
- Expired
- Mar 1, 2021, 11:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashley County, AR, Chicot County, AR, Bolivar County, MS, Leflore County, MS, Sunflower County, MS, Washington County, MS
The radar
The Little Rock radar (KLZK), 167 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1714 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
952
WGUS44 KJAN 011445
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson MS
845 AM CST Mon Mar 1 2021
ARC003-017-MSC011-083-133-151-011745-
/O.NEW.KJAN.FA.W.0002.210301T1445Z-210301T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashley AR-Chicot AR-Bolivar MS-Leflore MS-Sunflower MS-Washington MS-
845 AM CST Mon Mar 1 2021
The National Weather Service in Jackson has issued a
* Flood Warning for...
Ashley County in southeastern Arkansas...
Chicot County in southeastern Arkansas...
Northwestern Leflore County in north central Mississippi...
Bolivar County in northwestern Mississippi...
Sunflower County in northwestern Mississippi...
Washington County in northwestern Mississippi...
* Until 1145 AM CST.
* At 845 AM CST, emergency management reported heavy rain in the
warned area. Flooding is ongoing or expected to begin shortly.
Between 1 and 3 inches of rain have fallen.
Some locations that will experience flooding include...
Greenville, Cleveland, Indianola, Crossett, Leland, Ruleville,
Hamburg, Hollandale, Lake Village, Moorhead, Dermott, Eudora,
Shelby, Shaw, Drew, Wilmot, Avon, Parchman, North Crossett and
West Crossett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3310 9214 3340 9199 3339 9146 3356 9145
3359 9113 3369 9123 3367 9104 3377 9114
3378 9099 3397 9109 3408 9087 3411 9096
3411 9066 3399 9066 3399 9045 3381 9045
3379 9017 3301 9092
$$
TWWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this areal flood warning went out at Mar 1, 5:54 AM CST, 2 hours 51 minutes earlier.
Area forecast discussion, Mar 1, 5:54 AM CST, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
554 AM CST Mon Mar 1 2021
.UPDATE...
Updated for 12Z aviation discussion
&&
.AVIATION...
12Z TAF discussion:
Most concerns will be associated with a cold front pushing south
across the area this morning. SHRA/-RA and reduced ceilings will
continue to accompany the front along with gusty northerly surface
winds as it reaches the Gulf Coast later today. Although rainfall
coverage will diminish later today, an approaching disturbance
will begin to increase the rain later tonight. /EC/
&&
.DISCUSSION...
Today through tonight: A cold front will continue to push south
across the forecast area today, and eventually move into the
northern Gulf of Mexico by this evening, where it is forecast to
stall. Meanwhile, moist southwest flow aloft will ascend the
frontal slope and result in additional rain across the ArkLaMiss
region, with the greatest moisture convergence generally
remaining over the soaked northwest portions of the forecast area
where the current flash flood watch is located. Rainfall rates are
not all that impressive early this morning in the watch area with
observations showing up to half an inch/hr at most, but given the
high precipitable water airmass (> 1.5 inches) and sufficient
instability for deep convection (most unstable CAPE > 500 j/kg),
will keep the watch going. As a shortwave trough moves east across
the Southern Plains and approaches the forecast area tonight, it
will induce a frontal wave, and we should see rain redevelop and
become widespread by daybreak. /EC/
Tuesday through Sunday: The upper trough will quickly swing
through the region on Tuesday as cyclogenesis deepens at the
surface over the northern Gulf. Due to the positioning of the
surface and upper lows, severe storms are not expected over the
CWA. Some deep convection will continue on Tuesday but with the
swift movement of the trough the precip will push quickly off to
the east by late Tuesday. With northwest flow aloft and surface
high pressure following the exit of the trough, conditions will be
quiet with near normal temps expected through the rest of the
week. Highs will be in the upper 50s to mid 60s with lows in the
upper 30s to low 40s across the area. An upper shortwave will dive
down from the Colorado Rockies into the southern Plains on Friday
and knick our area late Friday into Saturday. Some rain will
likely affect our CWA with this system but it's uncertain how much
at this time. The southwestern parts of the area will have the
best chances for rainfall as the trough weakens as it begins its
move around the base of the upper longwave trough situated over
the eastern US. Otherwise, the remainder of the forecast will be
quiet with near normal temps continuing into next week. /10/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 63 44 50 40 / 84 90 96 36
Meridian 65 44 50 42 / 84 80 100 64
Vicksburg 60 45 50 39 / 88 85 96 18
Hattiesburg 72 48 54 42 / 80 90 99 59
Natchez 66 47 51 40 / 87 90 93 21
Greenville 51 43 46 38 / 91 52 90 14
Greenwood 55 43 49 39 / 90 55 92 29
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until noon CST today for MSZ018-019-025>030-
034>036-040-041.
LA...Flash Flood Watch until noon CST today for LAZ007>009.
AR...Flash Flood Watch until noon CST today for ARZ074-075.
&&Hazardous weather outlook, Mar 1, 4:41 AM CST, 4 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 441 AM CST Mon Mar 1 2021 ARZ074-075-LAZ007>009-MSZ018-019-025>030-034>036-040-041-021045- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Washington-Humphreys-Holmes-Issaquena-Sharkey- 441 AM CST Mon Mar 1 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Today Heavy rain will continue to be possible through the morning. Given the soaked ground conditions, additional heavy rain could result in flooding of low lying and poor drainage areas. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. LAZ015-016-023>026-MSZ031>033-037>039-042>066-072>074-021045- Richland-Madison LA-Franklin LA-Catahoula-Tensas-Concordia- Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee-Yazoo-Madison MS- Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale- Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 441 AM CST Mon Mar 1 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 20 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 7:44 PM CST | River Flood Warning | JAN | Clay | 38 hr |
| Feb 28, 7:44 PM CST | River Flood Warning | JAN | Madison, Yazoo | 21 days |
| Mar 1, 12:16 PM CST | River Flood Advisory | JAN | Claiborne, Jefferson, Warren | 18 days |
| Mar 1, 12:16 PM CST | River Flood Advisory | JAN | Adams, Wilkinson | 11 days |
| Mar 1, 12:16 PM CST | River Flood Advisory | JAN | Issaquena, Washington | 24 days |
| Mar 1, 5:03 PM CST | Areal Flood Warning | JAN | Ashley, Chicot | 4 hr |
Nearby
Areal Flood Warnings in Mississippi, 2021Areal Flood Warnings in Arkansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.